# SDR CA010226018

- Difficulty date: January 1, 2001
- Submitted: March 1, 2001
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 2,977 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4250R
- Condition: Failed
- Location: Engine
- Part time: 525 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE STARTING RUNNING ROUGH IN CRUISE FLIGHT PILOT RETURNED TO STATION. GROUND RUN INDICATED EXCESSIVE RPM LOSS ON RT MAGNETO. MAGNETO REPLACED AND FOLLOW UP GROUND RUN CARRIED OUT RESULTING IN NORMAL RPM (STATIC) AND RT RPM DROP WITHIN LIMITS. NO APPARENT EXTERNAL PROBLEMS WITH MAGNETO COULD BE IDENTIFIED. AN SC REPORT MAY FOLLOW SHOULD WE CHOOSE TO HAVE THE MAGNETO OVERHAULED.
